Alert archive / California / Wind Advisories in 2006
Wind Advisory 7, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 31, 2006, 3:29 AM PST for Siskiyou County, California. It took effect at Jan 31, 2006, 10:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2006, 3:29 AM PST (11:29 UTC)
- In effect from
- Jan 31, 2006, 10:00 PM PST
- Expired
- Feb 1, 2006, 7:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.5 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 311129 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 329 AM PST TUE JAN 31 2006 ORZ021-022-311930- /O.EXT.KMFR.HW.W.0010.060131T2000Z-060201T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 329 AM PST TUE JAN 31 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A FRONTAL SYSTEM WILL ARRIVE TODAY WITH WINDS INCREASING THIS MORNING AS THE WARM FRONT REACHES THE AREA. SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WITH GUSTS IN EXCESS OF 75 MPH POSSIBLE IN WIND PRONE AREAS. WINDS WILL DIMINISH LATE TUESDAY NIGHT AS THE FOLLOWING COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-311930- /O.NEW.KMFR.WI.Y.0007.060131T2000Z-060201T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 329 AM PST TUE JAN 31 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST WEDNESDAY. AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SHASTA VALLEY TODAY. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON WITH GUSTS TO 50 MPH. THE HIGHEST WINDS WILL OCCUR NEAR WEED. WINDS WILL DIMINISH LATE TONIGHT AFTER THE FRONT PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
5 follow-up statements
000 WWUS76 KMFR 311928 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1128 AM PST TUE JAN 31 2006 ORZ021-022-010330- /O.CON.KMFR.HW.W.0010.060131T2000Z-060201T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1128 AM PST TUE JAN 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A FRONTAL SYSTEM WILL ARRIVE TODAY WITH WINDS INCREASING THIS MORNING AS THE WARM FRONT REACHES THE AREA. SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE WITH GUSTS IN EXCESS OF 75 MPH POSSIBLE IN WIND PRONE AREAS. WINDS WILL DIMINISH LATE TUESDAY NIGHT AS THE FOLLOWING COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-010330- /O.EXT.KMFR.WI.Y.0007.060131T2200Z-060201T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1128 AM PST TUE JAN 31 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SHASTA VALLEY TODAY. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH THIS AFTERNOON WITH GUSTS TO 50 MPH. THE HIGHEST WINDS WILL OCCUR NEAR WEED. WINDS WILL DIMINISH LATE TONIGHT AFTER THE FRONT PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 312302 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 PM PST TUE JAN 31 2006 ORZ021-022-010600- /O.CON.KMFR.HW.W.0010.000000T0000Z-060201T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 302 PM PST TUE JAN 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWEST WINDS WILL INCREASE UP TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE AS A WARM FRONT MOVES ACROSS THE AREA TONIGHT. HIGHER WIND GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE IN WIND PRONE AREAS. WINDS WILL DIMINISH LATE TONIGHT AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-010715- /O.EXT.KMFR.WI.Y.0007.060201T0600Z-060201T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 302 PM PST TUE JAN 31 2006 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST WEDNESDAY. AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SHASTA VALLEY THIS EVENING. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING WITH GUSTS TO 50 MPH. THE HIGHEST WINDS WILL OCCUR ON SOUTH END OF THE SHASTA VALLEY NEAR WEED. WINDS WILL DIMINISH LATE TONIGHT AFTER THE COLD FRONT PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
000 WWUS76 KMFR 010546 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 946 PM PST TUE JAN 31 2006 ORZ021-022-011200- /O.EXT.KMFR.HW.W.0010.000000T0000Z-060201T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 946 PM PST TUE JAN 31 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. SOUTHWEST WINDS OF TO 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO GRADUALLY WEAKEN AT THE COAST INTO THE EARLY MORNING HOURS. HIGHER WIND GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE AT HEADLANDS AND ACROSS THE HIGHER COASTAL TERRAIN. WINDS WILL DIMINISH TO 15 TO 25 MPH BY DAYBREAK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-011400- /O.CON.KMFR.WI.Y.0007.060201T0600Z-060201T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 946 PM PST TUE JAN 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. AN APPROACHING COLD FRONT WILL CONTINUE TO BRING STRONG WINDS TO THE SHASTA VALLEY OVERNIGHT. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING WITH GUSTS TO 50 MPH. THE HIGHEST WINDS WILL OCCUR ON SOUTH END OF THE SHASTA VALLEY NEAR WEED. WINDS WILL DIMINISH EARLY WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA AND WEAKENS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
000 WWUS76 KMFR 011139 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 339 AM PST WED FEB 1 2006 ORZ021-022-011245- /O.EXP.KMFR.HW.W.0010.000000T0000Z-060201T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 339 AM PST WED FEB 1 2006 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. $$ CAZ081-011500- /O.CON.KMFR.WI.Y.0007.000000T0000Z-060201T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 339 AM PST WED FEB 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. AN APPROACHING COLD FRONT WILL CONTINUE TO BRING STRONG WINDS TO THE SHASTA VALLEY OVERNIGHT. SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING WITH GUSTS TO 50 MPH. THE HIGHEST WINDS WILL OCCUR ON SOUTH END OF THE SHASTA VALLEY NEAR WEED. WINDS WILL DIMINISH EARLY WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA AND WEAKENS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 011454 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 654 AM PST WED FEB 1 2006 CAZ081-011600- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-060201T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 654 AM PST WED FEB 1 2006 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING. SOUTHERLY WINDS IN THE SHASTA VALLEY HAVE DECREASED TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL CONTINUE TO DECREASE THIS MORNING AS THE FRONTAL SYSTEM MOVES INLAND AND WEAKENS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 31, 1:00 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 31, 1:00 AM PST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PST TUE JAN 31 2006
.DISCUSSION...00Z NGM/NAM/GFS IN.
THE HITS JUST KEEP ON COMING WITH A PROGRESSIVE WEATHER PATTERN IN
PLACE FOR THE FORESEEABLE FUTURE. THE GFS HEMISPHERIC PROJECTION
SHOWS A WAVE NUMBER OF 5 OR EVEN 6...EITHER WAY THAT IS A
PROGRESSIVE PATTERN. THERE ARE SOME SIGNS IT MAY GO TO A 4 IN FIVE
DAYS OR SO...THAT WILL SLOW THE PACE DOWN A BIT BUT STILL
PROGRESSIVE.
ON THE SYNOPTIC SCALE...SHORT WAVES EMBEDDED IN FAST ZONAL FLOW
ALOFT WILL BRING A SERIES OF FRONTS ONSHORE. MOST OF THE ENERGY
WILL BE FOCUSED TO THE NORTH OF THE MEDFORD CWA...BUT STILL PLENTY
OF ACTION DOWN IN OUR AREA.
THE FIRST FRONT WILL PUSH ONSHORE THIS AFTERNOON AND EVENING.
EXPECT HIGH WINDS ALONG THE COAST AND THE WEED AREA. A HIGH WIND
WARNING IS IN EFFECT FOR THE COAST AND WILL ISSUE A WIND ADVISORY FOR
THE WEED AREA WITH THE MORNING ZONE PACKAGE. SNOW LEVELS WILL RISE
TO AROUND 5000 FEET AHEAD OF THE FRONT...THEN REMAIN AROUND THAT
LEVEL THROUGH WEDNESDAY NIGHT. EXPECT SIGNIFICANT PRECIPITATION WITH
THIS SYSTEM...ESPECIALLY ON WEST AND SOUTHWEST FACING SLOPES ALONG
THE COAST RANGE...THE CASCADES...AND IN WESTERN AND CENTRAL SISKIYOU
COUNTIES. THE PRECIPITATION WILL PERSIST FOR A WHILE...FINALLY
TAPERING OFF WEDNESDAY NIGHT. THIS WILL LIKELY BE ENOUGH TO BRING
THE COQUILLE AND LOWER ROGUE RIVERS TO FLOOD STAGE...AND A FLOOD
WARNING IS ALREADY IN EFFECT FOR THOSE AREAS FOR WEDNESDAY. WILL
ALSO GO WITH A WINTER STORM WARNING FROM LATE THIS AFTERNOON INTO
WEDNESDAY MORNING FOR PARTS OF SISKIYOU COUNTY AND THE
CASCADES/SISKIYOUS IN OREGON. A SNOW ADVISORY WILL BE ISSUED FOR
THE SHASTA VALLEYS AND ORZ030 EAST OF THE CASCADES.
ANOTHER FRONT WILL MOVE ONSHORE THURSDAY...BUT THIS ONE LOOKS TO BE
WEAK AS RIDGING WILL BEGIN TO BUILD IN FROM THE SOUTH AS IT MOVES
ONSHORE. EXPECT SOME PRECIPITATION OUT OF THIS ONE WITH SNOW LEVELS
4500 TO 5000 FEET...BUT DONT EXPECT ANY PROBLEMS OUTSIDE OF THE
AREAS THAT WILL FLOOD WEDNESDAY.
IN THE EXTENDED...THE RIDGE WILL MOVE ON TO THE EAST AND A WARM FRONT
WILL MOVE THROUGH FRIDAY...FOLLOWED BY A STRONG COLD FRONT
SATURDAY. YET ANOTHER FRONT WILL MOVE IN SUNDAY.
&&
.AVIATION...PATCHY VALLEY LOW CLOUDS AND FOG WILL DEVELOP AS SKIES
CLEAR THIS MORNING WITH LOCAL IFR CONDITIONS. ANOTHER STRONG FRONT
WILL SPREAD RAIN TO THE COAST THIS AFTERNOON THEN INLAND TONIGHT WITH
STRONG SOUTH WINDS...MOUNTAIN OBSCURATIONS AND REDUCED VISIBILITIES.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING...FLORENCE OR TO CAPE BLANCO OR 0-60 NM.
GALE WARNING....CAPE BLANCO OR TO OR/CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY FOR SEAS...FLORENCE OR TO OR/CA BORDER
0-60NM.
WINTER STORM WARNING...ORZ025/027/028 ABV 5000 FEET
4 PM TUE-10 AM WED.
SNOW ADVISORY...ORZ030 4 PM TUE-10 AM WED.
HIGH WIND WARNING...ORZ021/022 12 PM TUE TO 10 PM TUE.
FLOOD WARNING...SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AND
THE ROGUE RIVER AT AGNESS 2 N.
CA...GALE WARNING....OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY FOR SEAS...OR/CA BORDER TO PT ST GEORGE CA
0-60NM.
WINTER STORM WARNING...CAZ080/082/083 ABV 5000 FEET 4 PM TUE TO
10 AM WED.
SNOW ADVISORY....CAZ081 ABV 5000 FEET 4 PM TUE TO 10 AM WED.
WIND ADVISORY....CAZ081 12 PM TUE TO 4 AM WED.
&&
STOCKTON
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 30, 6:18 AM PST, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 618 AM PST MON JAN 30 2006 CAZ080>082-ORZ030-301500- CENTRAL SISKIYOU COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 618 AM PST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST ABOVE 5000 FEET. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ021-022-301500- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 618 AM PST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SEE STATEMENT FOR MORE DETAILS. PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:35 AM PST | Snow Advisory | MFR | Modoc, Siskiyou | 30 hr |
| Jan 31, 3:35 AM PST | Winter Storm Warning | MFR | Siskiyou | 30 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.